Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Why are some women against hormonal birth control?

I am one of these people, but I am trying to figure out if my fear of it is irrational or not (I'm wary of possible health risks of something so unnatural going into my body). I'm going to do my research, of course, but please share with me why you are personally against it. Thanks!

Answer Question
 
Anonymous

Asked by Anonymous at 1:50 PM on Aug. 3, 2009 in Health

Answers (17)
  • I was on 3 different birth controls (at different times) and a couple years after I went off of them, they were ALL recalled and had huge lawsuits going. I had a lot of health problems, which I just thought were random things. Turns out it was from those dern BC pills. Go figure. But that's just me. Those chemicals in those pills are unnatural to the human body.
    Mick86Sara

    Answer by Mick86Sara at 1:54 PM on Aug. 3, 2009

  • Ive done it and everytime a bad experience comes from it.

    LIke my boobs grew a whole size, I felt nausea, head aches, sore lipids in my boobs, mood swings that are from no where, so I just stopped all together with the birth control

    me and hubby wanted a baby anyway and I was preg just 2 months after depo wore off, so no crazy cant conceive side effects, but we have talked about what to do after the baby is born and we're going for condoms....but when im for sure done with having babies Im just going to get my tubes tied or something
    Dom123123

    Answer by Dom123123 at 1:55 PM on Aug. 3, 2009

  • I agree that the chemicals can be a bad thing, but beyond the physical aspect of it, it's against my beliefs to use synthetic birth control. We've been together for almost 5 years now and plan our family carefully and have yet to have any surprise pregnancies without using birth control aids.
    Anonymous

    Answer by Anonymous at 1:57 PM on Aug. 3, 2009

  • BC pills made me extremely moody, extremely nauseated to the point where I had to lay down and go to sleep, I would have extremely bad stomach cramps like to the point I would double over and caused real bad diarrhea along with the cramps. Then when I quit taking it- it took 6 months before I got my period and I was only on the pills for 4 months.

    I will never take bc pills again!
    amy31308

    Answer by amy31308 at 2:01 PM on Aug. 3, 2009

  • One BC gave me a constant period. Not spotting - full blown heavy flow cramping miserable period 24/7 for months until I wised up enough to ignore the advice of "give it more time" and stopped taking it.

    2nd BC virtually eliminated my period (which, I admit, was pretty dang cool! LOL). BUT, it landed me in bed for nearly a year. I developed flu-like symptoms minus the congestion (headaches, body aches, fevers, nausea, joint pain, blurred vision, dizziness, faintness, weakness, etc) + random body rashes & canker sores the size of dimes.

    So then I got my tubes tied.... AFTER which, I developed yet another complication that was never discussed with me: Post Tubal Ligation Syndrome. Didn't even know it existed. Bad thing about this, though... ya can't just "stop" taking it & get better.

    So... g'luck to ya! Hope you find something that works for you.
    Laura1229

    Answer by Laura1229 at 2:05 PM on Aug. 3, 2009

  • They can seriously screw you up. They leech the calcium out of your bones. They make some women go psycho literally (I do when on stuff that contains estrogen). This is why, since I know I am done, I am getting the Essure procedure done in a few months.
    purpleducky

    Answer by purpleducky at 2:23 PM on Aug. 3, 2009

  • because it's bad for lupus
    Anonymous

    Answer by Anonymous at 2:27 PM on Aug. 3, 2009

  • I've tried a few different types. The effects have ranged from crippling migraines to hospitalization while they tried to figure out what was wrong. It is simply not an option for me, and I know far too many women who've had the same side effects for it to be a statistical fluke. They hand it out to young girls like candy with no pre-testing at all for possible adverse reactions, even pushing for it to be available OTC. I'm not completely against it, but I think they should have a screening to determine how it will affect someone before they just hand them 3 months worth and send them on their way.
    NotPanicking

    Answer by NotPanicking at 2:30 PM on Aug. 3, 2009

  • I don't take them because I try not to put anything unnatural in my body unless I have to. I don't need to give a pharmaceutical company my money to keep me from getting pregnant, I can do that on my own by being in touch with my body.
    Anonymous

    Answer by Anonymous at 2:50 PM on Aug. 3, 2009

  • there can be serious side effects. Many women never experience side effects; many smokers never get cancer, but that is not a reason to start smoking.
    rkoloms

    Answer by rkoloms at 2:51 PM on Aug. 3, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN